MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-3340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "increasing pain of the patient in the hip without trauma.X-ray showed nail fracture.The device was revised".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since physical inspection revealed a broken nail.Based on investigation the nail breakage is not linked to a deficiency of the device but is rather considered patient related.Failures in material or manufacturing of the affected nail returned were not found.The affected item reported was documented as faultless prior to distribution.Thus, we exclude deviations in material and manufacturing.The received nail is completely broken in the webs of the proximal lag screw thru hole.According to the damage and the evidence of the breakage surfaces, the nail broke in a fatigue fracture due to axial overload.The anterior web broke first.The breakage of the posterior web followed with delay, progressed towards medial and broke in a residual fracture in the medial edge.Bearing points are typical results of the interaction of the single products under load.Areas with signs of friction / seizing [bearing points of lag screw] are visible at the distal medial edge.In addition, bulging material is seen medially in this area and a hairline fracture [small crack] running diagonally from the medial edge of the proximal hole into the distal area, starting from the area of the anterior bar and then running diagonally to the center in the distal nail part, which supports the fact of high axial load application.The counterparts were found on the lag screw in the areas with corresponding friction signs and worn edges.The appearance identified a high axial load application to the implants.As per details available the current reported long nail kit r1.5, ti, right gamma3® ø13x340mm x 125° revised an unknown gamma nail of primary treatment performed on (b)(6) 2021, which is also a hint for insufficient bone healing.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Axial overload had led to continuous stresses and a significant weakening of the nail around the lag screw thru hole, followed by the fatigue fracture after an unknown implantation duration.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17097517
Report Number0009610622-2023-00195
Device Sequence Number1868644
Product Code HSB
UDI-Device Identifier04546540406651
UDI-Public04546540406651
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number3425-3340S
Device Catalogue Number34253340S
Device Lot NumberK0969B7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown